East Texas Council On

Alcoholism And Drug Abuse

About Us Our Services

Mission Statement

Our mission at ETCADA is to reduce substance abuse and dependency within our East Texas communities.

News / Seizures after vaping? FDA investigating 127 reports of the neurological condition following e-cig use

By Matthew Lyon
Thursday, August 08, 2019

 
Share On:

Seizures after vaping? FDA investigating 127 reports of the neurological condition following e-cig use

By Madeline Farber

Published August 08, 2019

Fox News

The U.S. Food and Drug Administration (FDA) on Wednesday announced it is investigating 127 reports of seizures occurring after vaping or electronic cigarette use.

“In total, including those posted in April, the agency has received 127 reports of seizure or other neurological symptoms that occurred between 2010 and 2019,” the federal agency said in a statement, referring to the 35 previous cases it first announced it was investigating as of April.

“These additional reports of events that occurred over the last 10 years do not necessarily indicate an increase in frequency or prevalence of such incidents. In addition, some users reported other serious neurological symptoms such as fainting or tremors, which may or may not be related to seizures,” the FDA noted.

VAPING LINKED TO 8 TEENS TREATED FOR BREATHING ISSUES, CHEST PAIN, HOSPITAL SAYS

The FDA has not formally established a link between e-cigarette use and “neurological events” such as seizures.

E-cigarettes contain extremely high concentrations of nicotine and are known to be harmful in other ways, especially to young children. According to the National Capital Poison Center, even a “small taste” of the liquid nicotine found in the devices can cause nicotine poisoning in a child.

Symptoms of nicotine poisoning include nausea, vomiting, dizziness, tremors, a quickened heartbeat and sweating. In severe cases, nicotine poisoning can cause seizures and even death, according to the center.

FDA RELEASES NEW ANTI-VAPING COMMERCIALS TO AIR ON ESPN, MTV, SOCIAL MEDIA

“The FDA is continuing its scientific investigation to determine if there’s a direct relationship between the use of e-cigarettes and a risk of seizure or other neurological symptoms. Although we still don’t have enough information to determine if e-cigarettes are causing these reported incidents, we believe it’s critical to keep the public updated on the information we’ve received based on the agency’s initial request for reports earlier this year, ”Ned Sharpless, the acting FDA commissioner, said in a statement.

“We appreciate the public response to our initial call for reports, and we strongly encourage the public to submit new or follow-up reports with as much detail as possible. Additional reports or more detailed information about these incidents are vital to help inform our analysis and may help us identify common risk factors and determine whether any specific e-cigarette product attributes, such as nicotine content or formulation, may be more likely to contribute to seizures,” he added.

As it investigates a potential link, FDA officials ask those who experience “any unexpected health or product issues” to report them to the federal agency through the Safety Reporting Portal.

Madeline Farber is a Reporter for Fox News. You can follow her on Twitter @MaddieFarberUDK.

URL

https://www.foxnews.com/health/fda-seizures-after-vaping


Prev:  Recovery Month September
Next: Big Texas Rally For Recovery-2019 
Social Media Facebook
United Logo
PRC Four

Contact Us

Longview Location - Main Office
Call Us: (903) 753-7633
TTY: (903) 247-9651 | (800) 441-8639
708 Glencrest Lane, Longview, TX. 75601

Pittsburg Location
Call Us: (903) 753-7633
211 Mill St., Pittsburg, TX 75686

Tyler Location
1820 Shiloh Rd.
Suite 1015
Tyler, TX 75703
 

Paris Location
2654 Lamar Avenue
Paris, Texas 75460

If you do not have it, download Abobe Reader here.